Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having diarrhea and feeling nauseous. Took Levonelle. Is it a side effect of the pill?

Answered by
Dr.
Dr. Chakravarthy Mazumdar

General & Family Physician

Practicing since :2004

Answered : 1778 Questions

default
Posted on Fri, 13 Dec 2013 in Menstruation and Miscarriage
Question: I took levonelle16 days ago after the condom split. My period arrived on Saturday/Sunday on time. Im now nearing the end of it, but for the last few days i have been having diarrhea and feeling slightly nauseous. I took two pregnancy tests (Friday and Saturday am) which were both negative. Is this just a side effect from the pill and its still in my system etc? Thanks
doctor
Answered by Dr. Chakravarthy Mazumdar 26 minutes later
Brief Answer: Unrelated to Levonelle Detailed Answer: Hi, I think your recent symptom of diarrhoea and nausea are not related to Levonelle. They might be different problem altogether. It could be related to the food or poisoning. Nausea signifies that the problem is gut related. You can take over the counter antidiarrhoeal medicines along with antacid. If the problem persists over 48 hours it is imperative to see a local doctor.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Chakravarthy Mazumdar 3 minutes later
Thankyou. It hasnt been severe diarrhea, but 5 times yesterday and feeling bit yucky today with little appettite. Quite tired too with headaches. I also wanted to rule out pregnancy? As far as im aware I have not eaten anything out of the ordinary, or anything to give concern for food poisoning...?.
doctor
Answered by Dr. Chakravarthy Mazumdar 9 minutes later
Brief Answer: Keep sipping water and electrolytes. Detailed Answer: Home pregnancy tests are almost accurate. So I will not worry about Pregnancy after two tests. However you can test again on alternate days. Headache is because of dehydration. So keep sipping liquids with lemon, salt and sugar. It helps nausea as well.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Chakravarthy Mazumdar 9 minutes later
Thankyou, I will drink more water. I just thought it might have been due to the Pill, stress of worrying about being pregnant over the last few weeks etc. This is the last day of my period, so hopefully things will improve.
doctor
Answered by Dr. Chakravarthy Mazumdar 11 minutes later
Brief Answer: Stress Detailed Answer: Most often the things will improve with time. As you said stress has a key role and fear about pregnancy is greatest stress that I see. Do not worry.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Chakravarthy Mazumdar 2 minutes later
Many thanks for your assistance and reassurance.
doctor
Answered by Dr. Chakravarthy Mazumdar 10 minutes later
Brief Answer: Please close and rate Detailed Answer: Thank you. Write to me if in need.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Hormonal contraceptive

doctor1 MD

hi, i was on pill for the last two months but i didnt take my pills for about a week during a holiday. i think im having period now which im not sure since the last period i had was two weeks ago. the thing is i had unprotected sex with my man since we assumed its only period. is there any possibility that i would get pregnant? im starting to worry if we just made a mistake on this.

doctor1 MD

Hi, from this years january i was having my periods in an 13 to 16 days gap, where as i used to have it in 28 days gap. Last month i had unprotected sex on the 4th day of my periods. A week later i had sex again but this time i took an emergency contraceptive pill. Bt still i'm not having my periods till now where 16 days is already over. Am i pregnent?

doctor1 MD

I'm definitely not sexually active, but yesterday I found this purplish brownish discharge in my underwear. I'm supposed to start my period in about a week and am on birth control for my migraines. I put a tampon in and took it out later to see if I could figure out if it was blood or whatever it was. But it didn't smell right or look right. When I put it in the toilet it filled up with water and definitely showed that it was, in fact, a purple. Could you tell me what it possibly is? Maybe a side effect of the sronyx(the birth control I'm using)? I'm going off of that soon because of other side effects, so is that a possibility?

doctor1 MD

I've been having dark brown discharge about a week before my period. I am on birth control, I take the pills. Sometimes I take it a couple hours later than I should and I sex with my boyfriend. I had sex with my boyfriend when I was supposed to start my period in May but it never came because I spotted in the middle and had switched birth controls. I then had sex with him again but when I was on the pill on the 15th and he did NOT cum inside of me. Could I be pregnant?

doctor1 MD

I'm on the pill and I got up to the stage where I should take the sugar pills. However after two days my period still hadn't come and I was going to my boyfriend's so instead I started taking the hormone pills again. Long story short we had...

doctor1 MD

Hi I am 22 years old, From XXXXXXX XXXXXXX and I want a non hormonal oral contraceptive pill with what brand or medicine should I go for.? Thank you.

doctor1 MD

I am having an issue with vaginal dryness . I am on the pill Apri and just switched back to loloestrin fe. I know birth control can cause this but what can I switch to to fix this? I was considering XXXXXXX iud but I have read dryness as a side...